Alert archive / Tennessee / Severe Thunderstorm Warnings in 2025

Severe Thunderstorm Warning 246, NWS Nashville, TN

September 5, 2025Perry County, Tennessee

NWS Nashville, TN issued this severe thunderstorm warning at Sep 5, 2025, 5:16 PM CDT for Perry County, Tennessee. It was in force for 59 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Sep 5, 2025, 5:16 PM CDT (22:16 UTC)
Expired
Sep 5, 2025, 6:15 PM CDT
In force
59 min
Issued by
NWS Nashville, TN
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Perry County, TN

The radar

The Ft Campbell radar (KHPX), 132 km from the middle of the area, began a volume at 22:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Sep 5, 4:43 PM CDTSevere Thunderstorm WatchSPC7 hr

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 5, 12:25 PM CDT, 4 hours 51 minutes earlier. Its key messages:

  • Updated at 1220 PM CDT Fri Sep 5 2025
  • Strong to severe storms are possible across Middle Tennessee this afternoon and evening. Primary threats are damaging winds and large hail. The tornado and flooding threats are low.
  • Rain comes to an end early Saturday, giving way to cooler temperatures this weekend.
  • Next week will be dry with temperatures gradually heating each day back into the upper 80s to low 90s.
Area forecast discussion, Sep 5, 12:25 PM CDT, 4 hours 51 minutes before
Area Forecast Discussion
National Weather Service Nashville TN
1225 PM CDT Fri Sep 5 2025

...New AVIATION...

.KEY MESSAGES...
Updated at 1220 PM CDT Fri Sep 5 2025

- Strong to severe storms are possible across Middle Tennessee
  this afternoon and evening. Primary threats are damaging winds
  and large hail. The tornado and flooding threats are low.

- Rain comes to an end early Saturday, giving way to cooler
  temperatures this weekend.

- Next week will be dry with temperatures gradually heating each
  day back into the upper 80s to low 90s.

&&

.SHORT TERM...
(Rest of today through Saturday)
Issued at 1133 AM CDT Fri Sep 5 2025

BLUF: Strong to severe storms are expected this afternoon and
evening with the greatest severe threat likely between 4 to 10 PM.
The greatest threats will be damaging winds with gusts in excess
of 60 mph, large hail, and minor flooding. The tornado threat is
very low, but not zero.

Southwesterly flow continues to stream in warm, moist air this
morning ahead of a potent cold frontal passage, setting the stage
for an unstable atmosphere for strong to severe storms to fire in.
PWAT values have increased to 1.47" based off of this morning's
sounding and dew point temperatures are well into the upper 60s.
Latest soundings shows a decent cap remains in place at this time,
limiting convection until later this afternoon. The trough axis
will work through the area today as a shortwave rotates around the
base of the trough. This looks to occur sometime this evening at
which point storm relative helicity values will increase, thus
increasing the tornado threat. Bulk shear values will increase to
near 40 kts with SRH values between 150-200 and mid-level lapse
rates close to 7 C/km. Soundings continue to show a large dew
point depression at the surface, yielding an inverted-V profile,
further supporting a damaging wind threat.

CAMs continue to favor the better severe parameters (higher SRH) being
along a line from the southwest up across the Cumberland Plateau,
lining up with the timing of the cold front. Greatest timing of
potential severe impacts will be sometime between 4 to 10 PM, give
or take an hour on either end. Regardless, if you're in Middle TN
this evening and especially if you have outdoor plans, keep up
with the weather as it could get stormy fast!

Post-frontal showers and storms will continue through the overnight
hours, diminishing from west to east late Saturday morning.
Temperatures will be markedly cooler tomorrow with highs only
getting into the 70s and overnight lows in the 50s.

&&

.LONG TERM...
(Saturday Night through next Friday)
Issued at 1133 AM CDT Fri Sep 5 2025

Depending on how you look at it, it's either unfortunate of
fortunate that dry and warming conditions are expected through the
long term. Though we will get some beneficial rain with tonight's
storms, more prolonged drying is not good for our growing drought
conditions. A large area of high pressure building over the
southwest will grow through the week, pushing temperatures up into
the upper 80s to low 90s by the end of the week. Rain chances are
slim to none through Friday.

&&

.AVIATION...
(18Z TAFS)
Issued at 1220 PM CDT Fri Sep 5 2025

A cumulus field is developing across the CWA as instability
increases this afternoon. Showers and thunderstorms will develop
and move through Middle TN this evening, bringing periods of
reduced VIS and CIGs from W to E. After 12z, MVFR CIGs develop
over BNA/MQY/SRB/CSV through 18z. SRB/CSV could even see some IFR
conditions do to CIGs during this time. VFR conditions return
after the TAF period from W to E.

&&

.PRELIMINARY POINT TEMPS/POPS...
Nashville      62  74  54  82 /  80  50   0   0
Clarksville    59  74  50  81 /  70  50   0   0
Crossville     62  71  49  73 /  70  70   0   0
Columbia       62  74  51  81 /  80  50   0   0
Cookeville     61  71  51  74 /  70  60   0   0
Jamestown      61  70  50  73 /  80  70   0   0
Lawrenceburg   62  73  51  79 /  70  50   0   0
Murfreesboro   62  75  52  81 /  80  50   0   0
Waverly        57  73  50  81 /  70  40   0   0

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
None.
&&

SHORT TERM...Baggett
LONG TERM....Baggett
AVIATION.....Cravens

In the hours before

Special weather statement, Sep 5, 3:48 PM CDT, 1 hour 28 minutes before
Special Weather Statement
National Weather Service Nashville TN
348 PM CDT Fri Sep 5 2025

TNZ024-052115-
Humphreys TN-
348 PM CDT Fri Sep 5 2025

...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN HUMPHREYS COUNTY
THROUGH 415 PM CDT...

At 348 PM CDT, Doppler radar was tracking a strong thunderstorm near
New Johnsonville, or 9 miles southeast of Camden, moving east at 35
mph.

HAZARD...Wind gusts up to 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Camden, New Johnsonville, Hurricane Mills, and I-40 Near The
Tennessee River.

This includes Interstate 40 between mile markers 136 and 148.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3601 8800 3608 8769 3592 8765 3591 8766
      3592 8768 3591 8770 3585 8772 3584 8796
      3587 8794 3594 8793 3594 8798 3595 8801
      3597 8802
TIME...MOT...LOC 2048Z 257DEG 29KT 3594 8793

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

40/Sizemore
Special weather statement, Sep 5, 5:02 PM CDT, 14 minutes before
Special Weather Statement
National Weather Service Nashville TN
502 PM CDT Fri Sep 5 2025

TNZ056-052230-
Perry TN-
502 PM CDT Fri Sep 5 2025

...A STRONG THUNDERSTORM WILL IMPACT PERRY COUNTY THROUGH 530 PM
CDT...

At 502 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles northwest of Linden, moving east at 25 mph.

HAZARD...Wind gusts up to 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Linden, Lobelville, and Mousetail Landing State Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Severe Thunderstorm Watch remains in effect until midnight CDT for
Middle Tennessee.

&&

LAT...LON 3548 8799 3551 8798 3562 8804 3566 8802
      3573 8803 3584 8772 3573 8773 3570 8771
      3570 8774 3566 8774 3559 8765 3557 8765
      3555 8769 3551 8769 3550 8772 3549 8772
      3549 8775 3546 8797 3543 8803 3546 8804
TIME...MOT...LOC 2202Z 251DEG 23KT 3568 8796

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

40/Sizemore

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 5, 3:48 PM CDTSpecial Weather StatementOHXHumphreys27 min
Sep 5, 5:02 PM CDTSpecial Weather StatementOHXPerry28 min
Sep 5, 5:20 PM CDTSpecial Weather StatementOHXHickman40 min
Sep 5, 5:26 PM CDTSevere Thunderstorm WarningOHXHickman, Lewis50 min
Sep 5, 5:33 PM CDTSpecial Weather StatementOHXWayne42 min
Sep 5, 5:42 PM CDTSevere Thunderstorm WarningOHXMaury, Williamson52 min
Sep 5, 6:12 PM CDTSevere Thunderstorm WarningOHXMacon, Sumner48 min
Sep 5, 6:15 PM CDTSpecial Weather StatementOHXLewis, Maury, Wayne45 min
Sep 5, 6:40 PM CDTSpecial Weather StatementOHXMarshall, Maury35 min
Sep 5, 6:45 PM CDTSevere Thunderstorm WarningOHXClay, Jackson, Macon, Smith60 min
Sep 5, 6:56 PM CDTSpecial Weather StatementOHXJackson, Smith, Trousdale34 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2025Every severe thunderstorm warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.